Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 1, 2025, 5:24 PM EDT for Brevard County, Indian River County, Osceola County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2025, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 1, 2025, 5:58 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Indian River County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 31 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WUUS52 KMLB 012124
SVRMLB
FLC009-061-097-012215-
/O.NEW.KMLB.SV.W.0076.250601T2124Z-250601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
524 PM EDT Sun Jun 1 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Indian River County in east central Florida...
Southwestern Brevard County in east central Florida...
East central Osceola County in east central Florida...
* Until 615 PM EDT.
* At 524 PM EDT, a severe thunderstorm was located near Kenansville,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2777 8089 2783 8098 2814 8082 2785 8052
TIME...MOT...LOC 2124Z 233DEG 20KT 2785 8088
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling2 follow-up statements
626
WWUS52 KMLB 012140
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
540 PM EDT Sun Jun 1 2025
FLC097-012150-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-250601T2215Z/
Osceola FL-
540 PM EDT Sun Jun 1 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSCEOLA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2779 8078 2786 8086 2811 8079 2785 8052
TIME...MOT...LOC 2140Z 233DEG 20KT 2791 8080
$$
FLC009-061-012215-
/O.CON.KMLB.SV.W.0076.000000T0000Z-250601T2215Z/
Indian River FL-Brevard FL-
540 PM EDT Sun Jun 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN INDIAN RIVER AND SOUTH CENTRAL BREVARD COUNTIES...
At 540 PM EDT, a severe thunderstorm was located 9 miles southwest of
Palm Bay, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2779 8078 2786 8086 2811 8079 2785 8052
TIME...MOT...LOC 2140Z 233DEG 20KT 2791 8080
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling371 WWUS52 KMLB 012158 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 558 PM EDT Sun Jun 1 2025 FLC009-061-012208- /O.CAN.KMLB.SV.W.0076.000000T0000Z-250601T2215Z/ Indian River FL-Brevard FL- 558 PM EDT Sun Jun 1 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN INDIAN RIVER AND SOUTH CENTRAL BREVARD COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However gusty winds are still possible with this thunderstorm. LAT...LON 2779 8078 2786 8086 2811 8079 2785 8052 TIME...MOT...LOC 2156Z 233DEG 20KT 2797 8071 $$ Fehling
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:56 PM EDT, 2 hours 28 minutes earlier. Its key messages:
- Issued at 250 PM EDT Sun Jun 1 2025
- Isolated showers, storms possible through this evening from Orlando/Cape Canaveral southward
- Moisture gradually increases through mid week, leading to an unsettled pattern of showers and lightning storms each day; locally heavy rainfall and a strong storm or two cannot be ruled out
- Near to slightly below normal temperatures through mid week, warming back up Friday into next weekend
Area forecast discussion, Jun 1, 2:56 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 256 PM EDT Sun Jun 1 2025 ...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER... .KEY MESSAGES... Issued at 250 PM EDT Sun Jun 1 2025 - Isolated showers, storms possible through this evening from Orlando/Cape Canaveral southward - Moisture gradually increases through mid week, leading to an unsettled pattern of showers and lightning storms each day; locally heavy rainfall and a strong storm or two cannot be ruled out - Near to slightly below normal temperatures through mid week, warming back up Friday into next weekend && .DISCUSSION... Issued at 250 PM EDT Sun Jun 1 2025 Now-Tonight...Drier air has worked across the northern half of east central Florida this afternoon, well-depicted by GOES-derived PW of 1.2" or less from Orange County northward. Visible satellite shows what is left of residual morning cloud cover across Lake Okeechobee and Martin County, while low level cumulus develop farther north and the east coast sea breeze moves inland. With a moisture gradient over the area, models suggest a favorable zone (near or just north of the weak surface boundary) for isolated shower and storm development through mid evening. HRRR/RRFS guidance suggests the most favored corridor for convection to be from near Orlando/Titusville to Vero Beach this evening. Strong storm potential is low but non-zero. The most organized of storms could produce gusty winds and occasional to frequent lightning strikes. Activity will push back toward the Atlantic coast, dissipating or moving offshore after sunset. Monday-Tuesday...By tomorrow morning, mid level energy rounding the base of an east coast trough is forecast to move over north Florida and the eastern Gulf. At the same time, 500mb temps cool to around -11C Monday afternoon with PW increasing to 1.5+" from the Orlando metro southward. As the east coast sea breeze develops, showers and storms are forecast to develop along it from south (Treasure Coast) to north and move inland through early evening. A strong storm or two, capable of gusty winds, frequent lightning, and small hail is possible. Near normal high temperatures are forecast, in the upper 80s to around 90 degrees. The mid-upper low remains stalled over the eastern Gulf or Florida Peninsula Tuesday as stronger onshore surface winds return. With higher moisture content across south-central Florida, comparatively speaking, and a faster moving east coast breeze, afternoon rain and storm chances look to favor the southern and western peninsula on Tuesday. Thus, rain probability is lower (30-50%) from Melbourne northward. Again, a strong storm or two cannot be ruled out, especially as activity moves farther inland. The sea breeze will bring a little relief to temperatures closer to the coast (mid 80s). Wednesday-Saturday (modified previous)...The weak trough pattern in the mid levels continues into mid week, then weakens over the eastern Gulf late week as it retrogrades slightly. If this plays out, expect elevated shower/storm chances to continue as deep moisture remains in place with SCT/NMRS coverage each afternoon/evening. Surface high pressure centered over the mid Atlc States early in the period will weaken slightly into mid week as it moves seaward with associated ridge axis north of central FL. Surface flow becomes mainly E/SE (perhaps even S) thru much of this period with speeds 5-10 mph and a little higher along the coast, with the ECSB developing and pushing inland each afternoon. Seasonably warm temperatures prevail through the period, with afternoon highs in the U80s to L90s. Mins remain within range of seasonal norms as well. && .MARINE... Issued at 250 PM EDT Sun Jun 1 2025 A weakened front will remain stalled over the local waters through at least Monday as surface low pressure develops over north Florida through mid week. Moisture increases through time, leading to multiple rounds of showers and lightning storms, especially each afternoon and evening. Light west winds Monday back onshore in the afternoon, then become predominantly ESE Tuesday and Wednesday, veering more SSE on Thursday. Speeds remain near 10-15 kt for much of the period. Seas generally 2 ft through Monday, increasing up to 3-4 ft by Wednesday morning. 5 ft seas are possible offshore briefly, Wednesday night into Thursday morning. Seas may become locally hazardous in the vicinity of lightning storms. && .AVIATION... (18Z TAFs) Issued at 142 PM EDT Sun Jun 1 2025 Mainly VFR through Monday morning, but a front stalled across Central to South Florida is keeping conditions a little disturbed, especially INVOF of KMLB-KSUA. Went ahead and bit on VCSH at the aforementioned terminals from 21Z-01Z given consistent model signal and ISO SHRA starting to develop upstream to the west. High clouds are resulting in a weaker sea breeze from KVRB south, which may cause shifty winds at those terminals as the boundary oscillates west and east. Further north the sea breeze will push inland colliding near the Orlando terminals around 00Z. There is a very low chance for SHRA/TSRA on the collision. SHRA/TSRA will develop over the Gulf and along the west coast through the night and Monday morning, some of which could push east and reach the ECFL terminals. SCT-NUM TSRA/SHRA expected Monday afternoon and evening, impacting most ECFL terminals. && .FIRE WEATHER... Issued at 250 PM EDT Sun Jun 1 2025 Lower humidity values along and north of I-4 on Monday may bring fire sensitive conditions in the afternoon. Moisture increases through the week, as does the chance for lightning storms. The primary fire weather concern this week will be from lightning strikes leading to potential new fire starts. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 89 70 87 / 10 20 20 30 MCO 71 89 71 87 / 10 50 30 50 MLB 71 87 71 85 / 30 60 50 50 VRB 70 87 69 85 / 40 70 60 60 LEE 69 90 71 90 / 10 30 20 40 SFB 70 90 70 89 / 10 40 20 40 ORL 72 89 72 88 / 10 50 30 50 FPR 69 87 69 84 / 30 70 60 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Schaper AVIATION...Haley
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:22 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 38 min |
| Jun 1, 7:28 AM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 32 min |
| Jun 1, 7:52 AM EDT | Special Marine Warning | MLB | 53 min | |
| Jun 1, 7:55 AM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 33 min |
| Jun 1, 7:57 AM EDT | Special Weather Statement | MLB | Martin | 18 min |
| Jun 1, 8:13 AM EDT | Special Weather Statement | MLB | Martin | 32 min |
| Jun 1, 8:36 AM EDT | Special Marine Warning | MLB | 54 min | |
| Jun 1, 8:38 AM EDT | Special Weather Statement | MLB | Martin | 22 min |
| Jun 1, 9:28 AM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 1, 10:07 AM EDT | Special Marine Warning | MLB | 23 min | |
| Jun 1, 6:19 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.